Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 124, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 19, 2017, 2:48 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2017, 2:48 PM CDT (19:48 UTC)
- Expired
- Aug 19, 2017, 3:15 PM CDT
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1945 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805 WUUS54 KLIX 191948 SVRLIX LAC105-192015- /O.NEW.KLIX.SV.W.0124.170819T1948Z-170819T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service New Orleans LA 248 PM CDT SAT AUG 19 2017 The National Weather Service in New Orleans has issued a * Severe Thunderstorm Warning for... Northern Tangipahoa Parish in southeastern Louisiana... * Until 315 PM CDT * At 248 PM CDT, a severe thunderstorm was located near Kentwood, or 12 miles northeast of Amite, moving south at 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Amite City, Kentwood, Roseland and Wilmer. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3070 9026 3068 9051 3095 9050 3097 9037 TIME...MOT...LOC 1948Z 354DEG 12KT 3090 9043 HAIL...0.88IN WIND...60MPH $$ 32
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:13 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 19, 12:13 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1213 PM CDT Sat Aug 19 2017 .AVIATION... VFR conditions will prevail at all of the terminals through the forecast period. The biggest concern will be thunderstorms developing between 18z and 00z today that could impact any of the terminals for brief periods of time. Have included VCTS wording to reflect this risk at most of the terminals. However, at KHUM, have included a couple of hours of MVFR visbilities and prevailing thunder in a tempo group as rainfall probabilities currently are highest at this terminal for this afternoon. The biggest concern with any convection will be strong gusty winds and wind shear near the thunderstorms as well as periods of IFR visibility restrictions as the storms move through. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 74 92 74 91 / 20 30 20 30 BTR 74 93 76 92 / 10 30 20 40 ASD 75 93 76 90 / 10 30 20 40 MSY 77 93 78 90 / 10 30 20 50 GPT 76 92 78 89 / 10 30 20 40 PQL 74 93 77 90 / 10 30 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Aug 19, 11:03 AM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1103 AM CDT Sat Aug 19 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-200415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1103 AM CDT Sat Aug 19 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Afternoon showers and thunderstorms are expected. A few could be strong to possibly severe with damaging downburst winds. Frequent lightning and heavy downpours with localized flooding are a potential as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday Daily afternoon thunderstorms are expected through next week. A few of the storms each day could become strong, producing gusty winds, frequent lightning and heavy downpours that could result in localized street flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 32
In the hours before
Special weather statement, Aug 19, 1:16 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
116 PM CDT SAT AUG 19 2017
LAZ061-068-069-191845-
Lower Plaquemines-Lower Jefferson-Upper Jefferson-
116 PM CDT SAT AUG 19 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON AND WEST
CENTRAL PLAQUEMINES PARISHES...
At 116 PM CDT, a strong thunderstorm was located near Myrtle Grove,
or 17 miles south of Belle Chasse. the storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Lafitte, Myrtle Grove and Barataria.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2944 9001 2943 9002 2949 9014 2955 9019
2957 9016 2963 9016 2970 9009 2967 9001
2963 9000 2965 8998 2962 8991 2946 8996
2946 8998 2948 9000 2948 9001 2946 9002
2945 9002 2944 9000 2947 9000 2942 8998
TIME...MOT...LOC 1816Z 026DEG 4KT 2960 9004
32Special weather statement, Aug 19, 2:06 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
206 PM CDT SAT AUG 19 2017
LAZ039-071-MSZ071-191945-
Washington-Northern Tangipahoa-Walthall-
206 PM CDT SAT AUG 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TANGIPAHOA...
WESTERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND
SOUTHWESTERN WALTHALL COUNTIES...
At 206 PM CDT, a strong thunderstorm was located 7 miles south of
Tylertown, or 11 miles north of Franklinton, moving south at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Franklinton, Mount Herman and Wilmer.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3104 9003 3071 9011 3080 9040 3100 9029
3100 9026 3104 9026 3110 9023
TIME...MOT...LOC 1906Z 019DEG 13KT 3101 9016
32Special weather statement, Aug 19, 2:08 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
208 PM CDT SAT AUG 19 2017
MSZ082-192000-
Jackson-
208 PM CDT SAT AUG 19 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN JACKSON COUNTY...
At 208 PM CDT, a strong thunderstorm was located over Big Point, or 8
miles north of Escatawpa, moving south at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ocean Springs, Moss Point, Escatawpa, Gautier, Wade, Helena, Hurley,
Big Point, Vancleave and Hickory Hills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3033 8846 3032 8848 3032 8851 3035 8851
3034 8852 3034 8857 3037 8859 3037 8860
3036 8860 3037 8861 3035 8861 3036 8863
3037 8862 3037 8865 3040 8876 3070 8858
3065 8841 3057 8841
TIME...MOT...LOC 1908Z 019DEG 13KT 3061 8852
32Special weather statement, Aug 19, 2:26 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
226 PM CDT SAT AUG 19 2017
MSZ077-192015-
Pearl River-
226 PM CDT SAT AUG 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PEARL RIVER
COUNTY...
At 226 PM CDT, a strong thunderstorm was located near Poplarville,
moving south at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Poplarville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3096 8941 3082 8934 3069 8934 3064 8959
3092 8961
TIME...MOT...LOC 1926Z 346DEG 9KT 3088 8950
32Special weather statement, Aug 19, 2:30 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
230 PM CDT SAT AUG 19 2017
MSZ080-192015-
Hancock-
230 PM CDT SAT AUG 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANCOCK COUNTY...
At 230 PM CDT, a strong thunderstorm was located over Kiln, or near
Diamondhead, moving south at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Waveland, Diamondhead, Kiln, Shoreline Park and Pearlington.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3026 8940 3026 8942 3024 8943 3023 8942
3021 8945 3024 8960 3044 8948 3042 8939
3027 8938
TIME...MOT...LOC 1930Z 017DEG 11KT 3039 8945
32Special weather statement, Aug 19, 2:45 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
245 PM CDT SAT AUG 19 2017
LAZ039-040-071-072-192030-
Washington-Northern Tangipahoa-Southern Tangipahoa-St. Tammany-
245 PM CDT SAT AUG 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ST. TAMMANY...
NORTHERN TANGIPAHOA AND SOUTHWESTERN WASHINGTON PARISHES...
At 245 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Kentwood to 7 miles west of Bush.
Movement was south at 10 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Covington, Amite, Amite City, Abita Springs, Kentwood, Roseland,
Folsom, Lacombe, Wilmer and Tangipahoa.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3063 8996 3025 8985 3074 9056 3100 9054
3100 9050
TIME...MOT...LOC 1945Z 353DEG 10KT 3092 9047 3061 9002
32The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:31 AM CDT | Special Marine Warning | LIX | 29 min | |
| Aug 19, 8:43 AM CDT | Special Marine Warning | LIX | 62 min | |
| Aug 19, 9:39 AM CDT | Special Marine Warning | LIX | 66 min | |
| Aug 19, 9:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Aug 19, 10:43 AM CDT | Special Marine Warning | LIX | 32 min | |
| Aug 19, 12:28 PM CDT | Special Marine Warning | LIX | 47 min | |
| Aug 19, 12:30 PM CDT | Special Marine Warning | LIX | 45 min | |
| Aug 19, 12:37 PM CDT | Special Marine Warning | LIX | 38 min | |
| Aug 19, 1:02 PM CDT | Special Weather Statement | LIX | Washington | 28 min |
| Aug 19, 1:07 PM CDT | Special Marine Warning | LIX | 38 min | |
| Aug 19, 1:08 PM CDT | Special Marine Warning | LIX | 52 min | |
| Aug 19, 1:10 PM CDT | Special Marine Warning | LIX | 50 min | |
| Aug 19, 1:16 PM CDT | Special Weather Statement | LIX | Jefferson | 29 min |
| Aug 19, 1:33 PM CDT | Special Marine Warning | LIX | 42 min | |
| Aug 19, 1:53 PM CDT | Special Marine Warning | LIX | 52 min | |
| Aug 19, 1:55 PM CDT | Special Marine Warning | LIX | 50 min | |
| Aug 19, 1:56 PM CDT | Special Marine Warning | LIX | 49 min | |
| Aug 19, 2:06 PM CDT | Special Weather Statement | LIX | Washington | 39 min |
| Aug 19, 2:28 PM CDT | Special Marine Warning | LIX | 47 min | |
| Aug 19, 2:42 PM CDT | Special Marine Warning | LIX | 48 min | |
| Aug 19, 2:45 PM CDT | Special Weather Statement | LIX | Saint Tammany | 45 min |
| Aug 19, 2:57 PM CDT | Special Weather Statement | LIX | Lafourche | 33 min |
| Aug 19, 2:59 PM CDT | Special Weather Statement | LIX | Jefferson | 31 min |
| Aug 19, 3:16 PM CDT | Special Marine Warning | LIX | 44 min | |
| Aug 19, 3:17 PM CDT | Special Marine Warning | LIX | 43 min | |
| Aug 19, 3:19 PM CDT | Special Marine Warning | LIX | 26 min | |
| Aug 19, 3:19 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 26 min |
| Aug 19, 3:30 PM CDT | Special Weather Statement | LIX | Terrebonne | 45 min |
| Aug 19, 3:32 PM CDT | Special Weather Statement | LIX | Tangipahoa | 28 min |
| Aug 19, 3:33 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 27 min |
| Aug 19, 3:46 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 29 min |
| Aug 19, 3:48 PM CDT | Special Marine Warning | LIX | 42 min | |
| Aug 19, 3:51 PM CDT | Special Marine Warning | LIX | 24 min | |
| Aug 19, 4:02 PM CDT | Special Weather Statement | LIX | Saint Helena | 28 min |
| Aug 19, 4:05 PM CDT | Special Weather Statement | LIX | Terrebonne | 55 min |
| Aug 19, 4:07 PM CDT | Special Marine Warning | LIX | 53 min | |
| Aug 19, 4:23 PM CDT | Special Marine Warning | LIX | 67 min | |
| Aug 19, 4:26 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 34 min |
| Aug 19, 4:49 PM CDT | Special Weather Statement | LIX | Saint Charles | 26 min |
| Aug 19, 4:52 PM CDT | Special Weather Statement | LIX | Ascension, Saint James | 53 min |
| Aug 19, 5:04 PM CDT | Special Marine Warning | LIX | 56 min | |
| Aug 19, 5:08 PM CDT | Special Weather Statement | LIX | East Feliciana | 52 min |
| Aug 19, 5:15 PM CDT | Special Weather Statement | LIX | Lafourche | 30 min |
| Aug 19, 5:24 PM CDT | Special Weather Statement | LIX | Assumption, Iberville | 51 min |
| Aug 19, 5:27 PM CDT | Special Weather Statement | LIX | Saint James | 33 min |
| Aug 19, 5:52 PM CDT | Severe Thunderstorm Warning | LIX | Assumption | 23 min |
| Aug 19, 5:54 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 36 min |
| Aug 19, 6:20 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 40 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.